# SDR CA110928012

- Difficulty date: September 25, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Cessna 172N
- Aircraft time: 8,419 hours
- Engine: Lyc O320D2J
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: C2925010107
- Condition: Shorted
- Part time: 411 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ACFT WAS SHUTDOWN IAW CHECKLIST.  ON RESTART, THE MASTER SWITCH WAS TURNED ON AND THE ACFT ENGINE STARTED TO TURN OVER WITHOUT TURNING THE THE IGNITION KEY TO START POSITION.  MASTER WAS IMMEDIATELY TURNED OFF AND STARTER DISENGAGED.  INTERNAL PARTS OF SWITCH SHORTED OUT AND CAUSED STARTER TO BE LIVE ONCE MASTER WAS TURNED ON - KEY WAS IN THE "OFF" POSITION.  NO INJURIES RESULTED.  NEW SWITCH INSTALLED AND ACFT RETURNED TO SERVICE.
